MAUDE Adverse Event Report: Medical Components, Inc. VASCU-PICC®; VASCU-PICC Infusion catheter

Medical Components, Inc. VASCU-PICC®; VASCU-PICC Infusion catheter
Model Number MD17012601
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Pain (1994)
Date of Event 03/01/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated.Currently waiting for additional information.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This event involves a patient who was admitted to "[redacted]" pediatric intensive care unit (picu) on "[redacted]" from an outside hospital for surgical management.On "[redacted]"-the day of admission, the patient underwent surgery for an open external incision and drainage of the retropharyngeal and mediastinal abscess via the left neck.On "[redacted]"-post-op day 1, the patient underwent a bedside procedure to insert a peripherally inserted central catheter (picc) in the right upper extremity for antibiotic therapy without complication.On "[redacted]"-post-op day 7, the patient demonstrated wincing when the white port of the picc line was flushed as per routine.Initially a 10 cubic centimeter (cc) syringe was used to flush the port but was met with resistance.A second attempt was made to flush the port with a 3cc syringe that was filled with heparin prior to flushing.The patient continued to wince, and leaking was noted at the insertion site.An intravenous team (iv) nurse was consulted to evaluate the site.Assessment of the picc also indicated that the red port was not flushing.A decision was made to discontinue use of the line and to remove the picc.On "[redacted]"-post-op day 8, after removal of the picc, a small fracture was noted in the line at the 2.75-centimeter (cm) mark.On "[redacted]"-post-op day 9, the patient was scheduled for a chest tube insertion in the operating room (or) and in order to minimize the need for additional anesthesia, the patient also underwent replacement of the picc by the iv team in the left upper extremity while in the operating room.

Brand Name
VASCU-PICC®
Common Device Name
VASCU-PICC Infusion catheter
Manufacturer (Section D)
Medical Components, Inc.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
susan smith
1499 delp drive
harleysville, PA 19438
+1(215)256-4201
MDR Report Key50096990
Report Number2518902-2026-00052
Device Sequence Number10479112
Product Code LJS
UDI-Device Identifier00884908142167
UDI-Public(01)00884908142167
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K102966
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberMD17012601
Device Catalogue NumberMD17012601
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/31/2026
Supplement Report FDA Received Date10/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age10 MO
Patient SexMale
Patient RaceWhite